MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3-6-3D-ES
Medical Device Problem Codes Separation Failure (2547); Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during treatment for an aneurysm with the axium prime bare 3d 3mm x 6cm extra soft, the coil would not detach and the back of the coil was kinked at the detacher interface in the pushwire proximal segment.An attempt to retrieve the coil was unsuccessful, and the coil detached into the parent vessel and out of the aneurysm sac.A puff of contrast was used to push the coil back into the aneurysm sac.The pusher was reported to be kinked or broken, with device damage noted at the pushwire proximal segment.The case was completed without further incident.The deivces were prepared accoridng to the instructions for use (ifu).Continuous flush was administered during the procedure.It was unknown if there was any patient complications as a result of the event.
 
Additional Manufacturer Narrative
Product analysis: as found condition: the axium prime device was returned for analysis within a shipping box, inside of an opened axium prime outer carton, and within a resealable plastic biohazard pouch.Visual inspection/damage location details: the actuator interface was found fully retracted out of the coupler tube and found to be kinked at ~3.3cm from the proximal end.This is indicative of detachment attempt using an instant detacher.The pushwire was found to be broken at ~7.3cm and broken at ~9.1cm (near the break indicator) with the release wire pulled from the proximal end.These breaks are indicative of manual detachment attempts.The coin was found retracted out of the lumen stop; in addition, the coin was found to be in good condition while retracted within the pushwire hypotube.The shield coil was returned slightly stretched (damaged) with dried residue within the shield coil.The implant coil was already detached, and not returned; therefore, the condition of the implant coil was unable to be determined.The lumen stop was found damaged, with dried blood within.The retainer ring was found damaged, with blood within.Testing/analysis: the inner diameter of the retainer ring could not be reliably measured.The lumen stop inner returned damaged and unable to be measured accurately.The coin was measured to be ~0.071mm @ 0.063mm, ~0.077mm @ 0.127mm, and ~0.087mm @ 0.275mm, which is within specification (specification: 0.063mm ¿ 0.089mm @ 0.063mm; 0.075mm ¿ 0.105mm @ 0.127mm; and 0.086mm ¿ 0.108 @ 0.275mm).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22180949
Report Number9617601-2025-00534
Device Sequence Number8616892
Product Code KRD
UDI-Device Identifier00847536021235
UDI-Public(01)00847536021235(17)270608(10)229003495
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-3-6-3D-ES
Device Catalogue NumberAPB-3-6-3D-ES
Device Lot Number229003495
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2025
Supplement Date Received by Manufacturer08/13/2025
Initial Report FDA Received Date06/10/2025
Supplement Report FDA Received Date08/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown